Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 21, 2017, 3:57 AM CDT. It took effect at Apr 22, 2017, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 21, 2017, 3:57 AM CDT (08:57 UTC)
- In effect from
- Apr 22, 2017, 4:00 AM CDT
- Expired
- Apr 21, 2017, 1:46 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
081 WWUS74 KMAF 210857 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 357 AM CDT Fri Apr 21 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR GUADALUPE PASS... .A strong cold front will move through the region overnight tonight, resulting in strong northeasterly gap winds through Guadalupe Pass. Windy conditions are expected late tonight through Saturday morning, with speeds expected to quickly diminish thereafter. TXZ258-212100- /O.NEW.KMAF.HW.A.0018.170422T0900Z-170422T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 257 AM MDT Fri Apr 21 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from late tonight through Saturday morning. * TIMING...From 300 am MDT tonight to 900 am MDT Saturday. * WINDS...Northeast 35 to 45 mph with gusts to around 60 mph. * IMPACTS...These winds could make driving difficult for high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
344 WWUS74 KMAF 211846 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 146 PM CDT Fri Apr 21 2017 ...HIGH WIND WARNING IN EFFECT FROM TONIGHT THROUGH SATURDAY MORNING FOR GUADALUPE PASS... .A strong cold front will move through the region overnight, resulting in strong northeasterly gap winds through Guadalupe Pass. Windy conditions are expected tonight through Saturday morning, with speeds expected to diminish thereafter. TXZ258-221100- /O.UPG.KMAF.HW.A.0018.170422T0900Z-170422T1500Z/ /O.NEW.KMAF.HW.W.0021.170422T0600Z-170422T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1246 PM MDT Fri Apr 21 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from midnight tonight to 9 AM MDT Saturday. The High Wind Watch is no longer in effect. * TIMING...From tonight through Saturday morning. * WINDS...Northeast 35 to 45 mph with gusts to around 65 mph. * IMPACTS...These winds could make driving difficult for high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 21, 3:57 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 21, 3:57 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
357 AM CDT Fri Apr 21 2017
.DISCUSSION...
Another unseasonably warm day is expected today, though a strong
cold front tonight will provide a break from the heat for this
weekend. Below normal temperatures are expected Saturday and
Sunday, with a quick return to above normal expected early next
week. Precipitation chances are slim to none the next seven days.
This morning, thunderstorms are developing across northeastern New
Mexico and the northern Texas Panhandle in response to a shortwave
moving out of southeastern Colorado. These storms are expected to
remain well north of the area, with dry conditions expected
areawide today. Yesterday's weak cold front has already begun to
lift north, with southerly to southeasterly return flow developing
in its wake this morning. Winds will veer to the west by this
afternoon, with downslope warming expected to result in highs
today in the middle 80s to middle 90s for most of the area.
Locations through the Rio Grande Valley could see highs 100-105
this afternoon, similar to yesterday. The continued very warm and
dry conditions are also expected to result in near critical fire
weather conditions this afternoon, mainly across the Guadalupe
Mountains and portions of the Southeast New Mexico Plains where
fuels have yet to begin to green up. Thus, have issued a Fire
Danger Statement for these areas.
A big change is coming tonight as the aforementioned shortwave
translates toward the Middle Mississippi Valley, pushing a strong
cold front through the area. The front will enter northern zones
late this evening before quickly progressing south to the Rio
Grande by early Saturday morning. Winds will veer to the northeast
in the wake of the front, with a tight surface pressure gradient
expected to result in breezy conditions for most locations. Also,
given the favored northeasterly wind direction, strong gap winds
are expected to develop late tonight through mid-morning Saturday
at Guadalupe Pass. A High Wind Watch has been issued for this
area, where gusts to around 60 mph will be possible for several
hours. Temperatures tonight/early Saturday behind the front will
be noticeably cooler than the past several nights, with lows in
the 40s expected for most of the Permian Basin, southeastern New
Mexico, and higher terrain. 50s are expected elsewhere, with a few
lows in the 60s through the Rio Grande Valley.
Much cooler weather is expected Saturday, with highs in the 60s
and 70s for most of the area, a far cry from the 80s and 90s
we've been used to this week. Low clouds and perhaps some drizzle
or fog will be possible through the morning on Saturday behind the
front, though skies are expected to gradually clear during the
afternoon. Saturday night will be another very cool night, with
decreasing winds and clear skies resulting in ample radiational
cooling, and low temperatures in the low to middle 40s most
locations, and lower to middle 50s across the Rio Grande Valley.
Easterly flow Sunday will keep temperatures from warming too much,
with highs mainly in the 70s. By Sunday night, southerly flow
will return at the surface under zonal flow aloft, paving the way
for a quick warm up into early next week, with highs in the 80s
and 90s expected each day from Monday onward. The next chance for
rain could be next Thursday night/Friday as a trough progresses
through the Great Basin, but until then, dry conditions are
expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 92 47 68 46 / 0 10 0 0
Carlsbad 90 50 71 46 / 0 0 0 0
Dryden 96 60 75 52 / 0 0 10 0
Fort Stockton 94 51 71 47 / 0 0 10 0
Guadalupe Pass 83 46 65 44 / 0 0 0 0
Hobbs 87 43 67 41 / 0 0 0 0
Marfa 87 45 72 40 / 0 0 0 0
Midland Intl Airport 93 49 68 45 / 0 10 0 0
Odessa 92 48 68 45 / 0 10 0 0
Wink 93 52 71 47 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from late tonight through Saturday morning for
Guadalupe Mountains.
&&
49/84Hazardous weather outlook, Apr 20, 1:36 PM CDT, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 136 PM CDT Thu Apr 20 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 136 PM CDT Thu Apr 20 2017 /1236 PM MDT Thu Apr 20 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Winds will be picking up through Guadalupe Pass Saturday morning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:46 PM CDT | High Wind Warning | MAF | 21 hr |
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.